Alert archive / Idaho / Wind Advisories in 2012
Wind Advisory 6, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Mar 11, 2012, 1:51 PM MDT for 11 counties in Idaho; Baker County, Harney County, Malheur County, Oregon. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2012, 1:51 PM MDT (19:51 UTC)
- Expired
- Mar 11, 2012, 6:00 PM MDT
- In force
- 4 hr
- Issued by
- NWS Boise, ID
Counties Ada County, ID, Adams County, ID, Boise County, ID, Camas County, ID, Canyon County, ID, Elmore County, ID, Gem County, ID, Owyhee County, ID, Payette County, ID, Valley County, ID, Washington County, ID, Baker County, OR, Harney County, OR, Malheur County, OR
The radar
The Boise radar (KCBX), 44 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 7.9 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2634 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
148 WWUS75 KBOI 111951 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 151 PM MDT SUN MAR 11 2012 ...GUSTY SOUTHWEST WINDS THIS AFTERNOON... .A COLD FRONT OVER SOUTHEAST OREGON HAS BROUGHT GUSTY SOUTHWEST WINDS TO AROUND 50 MPH. THESE CONDITIONS WILL SPREAD THROUGH MOST OF SOUTHWEST IDAHO THROUGH THE REST OF THE AFTERNOON. ISOLATED THUNDERSTORMS WITH STRONG WINDS AND SMALL HAIL ARE POSSIBLE THROUGH THE EARLY EVENING. IDZ011>015-029-033-ORZ061>064-120000- /O.NEW.KBOI.WI.Y.0006.120311T1951Z-120312T0000Z/ WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS- UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 151 PM MDT SUN MAR 11 2012 /1251 PM PDT SUN MAR 11 2012/ ...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT /5 PM PDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT /5 PM PDT/ THIS EVENING FOR SOUTHEAST OREGON AND MUCH OF SOUTHWEST IDAHO. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING...UNTIL 6 PM MDT OR 5 PM PDT. * IMPACTS...DIFFICULTY DRIVING AND BLOWING DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
670 WWUS75 KBOI 112341 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 541 PM MDT SUN MAR 11 2012 IDZ011>015-029-033-ORZ061>064-120045- /O.EXP.KBOI.WI.Y.0006.000000T0000Z-120312T0000Z/ WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS- UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 541 PM MDT SUN MAR 11 2012 /441 PM PDT SUN MAR 11 2012/ ...WIND ADVISORY WILL EXPIRE AT 6 PM MDT /5 PM PDT/ THIS EVENING... THE WIND ADVISORY FOR SOUTHEAST OREGON AND MOST OF SOUTHWEST IDAHO WILL EXPIRE AT 6 PM MDT /5 PM PDT/ THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Mar 11, 10:33 AM MDT, 3 hours 18 minutes earlier.
Area forecast discussion, Mar 11, 10:33 AM MDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 1033 AM MDT SUN MAR 11 2012 .DISCUSSION...COLD FRONT/TROUGH AXIS FROM NE OREGON EXTENDING TO ALONG THE FAR SE OREGON/SW IDAHO STATE BORDERS THIS MORNING. THIS FEATURE WILL LIFT NE THROUGH THE WEST CENTRAL AND BOISE MOUNTAINS THROUGH THE MID AFTERNOON THEN TOWARDS STANLEY FOR THE EVENING. IN THE MOUNTAINS WITH THIS FEATURE EXPECT A PERIOD OF MODERATE RAIN AND SNOW AND A SLIGHT CHANCE OF THUNDERSTORMS. GUSTY WINDS UP TO 35 MPH OVER SE OREGON WILL EXPAND ACROSS IDAHO TODAY THEN BECOME LIGHT 7-8 PM MDT AS A BRIEF SURFACE PRESSURE RIDGE LIFTS NE OVER THE AREA. MINOR UPDATE FOR HIGHS...EXPECT THE LOWER 60S AT TWIN FALLS AND TO REFINE THUNDERSTORM AREA 3PM-9PM TODAY MAINLY ACROSS IDAHO NORTH AND EAST OF BOISE. GUSTY SE/SW WINDS TO AROUND 35 MPH WILL REBUILD MONDAY AFTERNOON ACROSS OREGON. && .AVIATION...VALLEYS WILL CONTINUE VFR WITH AREAS OF SHOWERS...MAINLY THIS AFTERNOON FROM KMUO NORTH AND WEST...BECOMING SCATTERED THIS EVENING. FOR THE MOUNTAINS OF EASTERN OREGON AND CENTRAL IDAHO EXPECT AREAS OF MVFR AND LOCAL IFR CONDITIONS IN RAIN AND SNOW THROUGH THIS AFTERNOON...DECREASING TO SCATTERED THIS EVENING. SLIGHT CHANCE THUNDERSTORMS 21Z-03Z. SOUTHEAST TO SOUTHWEST SURFACE WINDS 10-20 KTS THIS MORNING WILL SHIFT TO WEST 10-20 KTS THIS AFTERNOON. WINDS ALOFT WILL BE WEST UP TO 25 KTS AT 10K FEET MSL. && .PREV DISCUSSION... SHORT TERM...TODAY THROUGH MONDAY...THE FIRST IN A LONG SERIES OF PACIFIC WEATHER SYSTEMS WILL CROSS THE REGION TODAY AND THIS EVENING. THIS LEAD WAVE MARKS THE BEGINNING OF A CHANGE TO A MOIST PATTERN THAT WILL BRING THE FORECAST AREA A GOOD DEAL OF PRECIPITATION DURING THE UPCOMING WEEK. TEMPERATURES...ALTHOUGH COOLER THAN THE PREVIOUS COUPLE DAYS WILL STILL BE ON THE MILD SIDE AND ABOUT 4 TO 8 DEGREES ABOVE NORMAL. THE BIG DROP IN THE OVERALL TEMPERATURE REGIME COMES LATE IN THE EXTENDED PERIOD. THIS FIRST SHORT WAVE IS RATHER WEAK AS DEPICTED BY THE MODELS...LATEST RADAR AND SATELLITE INDICATIONS. NONETHELESS...IT WILL BRING LIGHT TO MODERATE QPF ACROSS SOUTHEAST OREGON TODAY THEN SWING THROUGH THE MOUNTAINS OF SOUTHWEST IDAHO THIS EVENING. THE PATTERN DOES NOT FAVOR MUCH IF ANY PRECIP IN THE SNAKE VALLEY WITH SOUTHWEST FLOW AT MID LEVELS AND SOUTHEAST WINDS AT THE SURFACE. IN ADDITION...AIR MASS IN PLACE IS VERY DRY BELOW 70H AND THUS IT WILL TAKE A LONG TIME TO MOISTEN LOWER LEVELS. FOR THIS REASON WE HAVE OPTED TO CUT BACK ON POPS AND QPF IN THE SNAKE VALLEY TODAY WHILE KEEPING POPS FAIRLY HIGH NORTHWARD. THERE IS ALSO MARGINAL CONVECTIVE INSTABILITY THIS AFTERNOON TO THE NORTH OF THE SNAKE VALLEY AND WE HAVE KEPT THE SLIGHT CHANCE OF THUNDER IN THE FORECAST. WAVE MINORS OUT TONIGHT IN SOUTHWEST FLOW ALOFT AWAITING THE NEXT STRONGER WAVE FOR MONDAY AT LEAST IN THE OREGON ZONES WHERE QPF LOOKS HIGHER THAN THE FIRST WAVE AND UPPER FLOW STRENGTHENS. BY THIS TIME HOWEVER THE UPPER PATTERN ACROSS CONUS SHIFTS AND BECOMES MORE AMPLIFIED WITH A DOWNSTREAM BUILDING RIDGE AND A DEEPENING LONG WAVE TROUGH ALONG THE WEST COAST. THIS WILL CAUSE THE FLOW TO BUCKLE OVER OUR AREA BRINGING DRIER AND WARMER CONDITIONS BACK INTO SOUTHERN IDAHO WHILE REDIRECTING THE QPF STREAM NORTHWARD THROUGH NORTHEAST OREGON INTO CENTRAL AND NORTH IDAHO. THE MAGIC VALLEY WILL RISE BACK INTO THE 60S AGAIN WHILE NORTHERN AREAS TURN COOLER...CLOUDY AND WETTER. LONG TERM...MONDAY NIGHT THROUGH SATURDAY...NO SIGNIFICANT CHANGES TO THE EXTENDED FORECAST AS WET PATTERN WILL PERSIST INTO NEXT WEEKEND. A COMBINATION OF A LONGWAVE TROUGH CENTERED JUST OFFSHORE AND A LONGWAVE RIDGE OVER THE CENTRAL AND EASTERN U.S. WILL KEEP US UNDER MOIST SOUTHWEST FLOW ALOFT THROUGH SATURDAY. STILL THINK MODELS ARE OVERDOING THE QPF AMOUNTS THROUGH WEDNESDAY ESPECIALLY IN THE MOUNTAINS. OROGRAPHIC ENHANCEMENT SHOULD HELP INCREASE QPF AMOUNTS ON SOUTHWEST FACING SLOPES HOWEVER...PRECIPITABLE WATER VALUES OFF SHORE REMAIN BELOW AN INCH WHICH ISN/T FAVORABLE FOR SIGNIFICANT PRECIPITATION IN A SOUTHWEST FLOW REGIME. BY THURSDAY/FRIDAY...A MORE SIGNIFICANT MOISTURE PLUME REACHES NORTHERN CALIFORNIA WHICH COULD PRODUCE SIGNIFICANT PRECIPITATION ACROSS THE MOUNTAINS. EXPECT LIGHTER AMOUNTS IN THE VALLEYS THROUGHOUT THE WEEK. SNOW LEVELS WILL RANGE FROM 4000 FT NORTH TO 6000 FT SOUTH ON TUESDAY...RISING ABOUT 2000 FEET BY THURSDAY...THEN FALLING ON FRIDAY AND SATURDAY. TEMPERATURES WILL REMAIN AROUND NORMAL. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WEATHER.GOV/BOISE DISCUSSION...VM AVIATION.....JT PREV SHORT TERM...GS PREV LONG TERM....JDS
Hazardous weather outlook, Mar 11, 5:52 AM MDT, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 552 AM MDT SUN MAR 11 2012 IDZ011>016-028>030-033-ORZ061>064-121200- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 552 AM MDT SUN MAR 11 2012 /452 AM PDT SUN MAR 11 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 2:28 PM MDT | Severe Thunderstorm Warning | BOI | Adams, Valley | 32 min |
Nearby
Wind Advisories in Idaho, 2012Wind Advisories in Oregon, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.